Washington, 2006High Wind in Washington, February 1, 2006
February 1, 2006 · NWS PDT · 1 event in 1 county or zone
High winds gusting to 65 mph blew over a truck on Highway 240, 15 miles west of Richland.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds gusting to 65 mph blew over a truck on Highway 240, 15 miles west of Richland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 1, 3:50 AM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 1, 3:50 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
350 AM PST WED FEB 1 2006
.SHORT TERM...TODAY THROUGH FRIDAY...AN UPPER LEVEL TROUGH IS MOVING
THROUGH THE EASTERN PORTIONS OF WASHINGTON AND OREGON AT THIS TIME.
DYNAMIC SUBSIDENCE ON THE BACK SIDE OF THE TROUGH IS DRYING OUT THE
ATMOSPHERE AND EVAPORATING CLOUDS. AS SUCH PRECIPITATION HAS
TAPERED OFF TO ISOLATED TO SCATTERED SHOWERS OVER THE MOUNTAINS
WITH THE VALLEYS AND AREAS IN THE LEE OF THE CASCADES HAVING DRIED
OUT OVER THE PAST SEVERAL HOURS. THE NEXT UPPER LEVEL SHORT WAVE
WILL BRING A COLD FRONT THROUGH THE FORECAST AREA ON THURSDAY FOR
THE BEST CHANCE OF PRECIPITATION. THIS SYSTEM WILL BE FAST MOVING
AND SNOW AMOUNTS WILL THUS BE BELOW SNOW ADVISORY CRITERIA. UPPER
LEVEL HIGH PRESSURE RIDGE WILL BUILD OVER THE PACIFIC NORTHWEST
THURSDAY NIGHT AND FRIDAY FOR DRY CONDITIONS...EXCEPT FOR A CHANCE
OF SHOWERS NEAR THE CASCADES CRESTS AND IN THE MOUNTAINS OF
SOUTHEAST WASHINGTON AND NORTHEAST OREGON DUE TO OROGRAPHIC LIFT.
POLAN
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...ONE LAST GOOD STORM
SYSTEM STILL LOOKS TO TRACK ACROSS THE PACNW FRIDAY NIGHT THROUGH
SATURDAY. SHOULD SEE BREEZY TO WINDY WINDS FRIDAY NIGHT BEHIND THE
WARM FRONT AND AHEAD OF THE COLD FRONT...THAT LOOKS TO CROSS THE
REGION SATURDAY. EXPECT BEST CHANCE OF PRECIP ALONG THE CASCADE EAST
SLOPES FRIDAY NIGHT WITH THE COLD FRONT BRINGING SOME PRECIP TO MOST
LOCATIONS SATURDAY. LOOK FOR SOME LINGERING MOUNTAIN SHOWERS
SATURDAY NIGHT AND SUNDAY IN THE WEST TO NORTHWEST FLOW BEHIND THIS
SYSTEM. AN UPPER RIDGE THEN LOOKS TO BUILD OVER THE REGION SUNDAY
NIGHT...THEN PERSIST INTO TUESDAY. THIS WILL RESULT IN MOSTLY DRY
CONDITIONS AND GENERALLY SEASONAL TEMPS...THOUGH MOUNTAIN HIGH TEMPS
MAY BE WARMER THAN SEASONAL BY TUESDAY. 90
&&
.AVIATION...COLD FRONT HAS MOVED THROUGH MUCH OF THE REGION WITH LOW
END BREEZY WINDS AT KPDT...KALW AND KPSC. GRADIENTS AND WINDS ALOFT
WILL SUPPORT BREEZY TO LOCALLY WINDY CONDITIONS TODAY SO EXPECT
WINDS AT THESE SITES TO REMAIN UP. MEANWHILE SHOULD SEE SOME WIND
RECUR AT KYKM AND KRDM TODAY. GRADIENTS DO LOOK TO FAVOR MORE THAN
10 TO 12 KTS FROM THE WEST AT KDLS. SKIES ARE CLR TO SCT AT SITES AT
THE MOMENT. UPSLOPE INDUCED CLOUDINESS SHOULD KEEP SKIES AT KPDT AND
KALW SCT TO BKN TODAY. ALSO CLOUDS BREAKING AWAY FROM CLOUD COVER
PACKED ALONG THE CASCADE CREST WILL KEEP SKIES SCT TO BKN AT KDLS
AND KRDM. CONDITIONS AT KPSC AND KYKM SHOULD REMAIN LARGELY CLR TO
SCT. EXPECT CEILINGS TO BE LOW END VFR...THOUGH BRIEF FORAYS INTO
MVFR WILL BE POSSIBLE...ESPECIALLY AT KRDM. 90
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 51 35 51 35 / 20 10 40 10
ALW 53 35 51 36 / 20 10 40 10
PSC 55 35 53 34 / 10 10 30 10
YKM 50 30 49 29 / 10 20 40 10
HRI 54 33 53 33 / 10 10 30 10
ELN 46 28 45 28 / 10 20 50 10
RDM 49 28 46 29 / 30 30 60 20
LGD 45 30 42 30 / 30 20 40 20
5J0 46 27 46 29 / 30 20 40 10
DLS 53 35 48 36 / 10 20 50 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
99/90/90
Hazardous weather outlook, Jan 31, 9:22 PM PST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
922 PM PST TUE JAN 31 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-011315-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
922 PM PST TUE JAN 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...REST OF TONIGHT
SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, CENTRAL OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES
STRONG WIND
GRANDE RONDE VALLEY
ANOTHER WINTER STORM WILL CROSS THE PACIFIC NORTHWEST TONIGHT...
BRINGING HEAVY SNOW TO THE CASCADES AND THE BLUE MOUNTAINS. INITIAL
SNOW LEVELS WILL BE AROUND 3000 FEET IN OREGON AND 2000 FEET IN
WASHINGTON. SNOW LEVELS WILL RISE OVERNIGHT TO 4000-5000 FEET IN
OREGON. HEAVY SNOW WARNINGS AND SNOW ADVISORIES HAVE BEEN ISSUED. IN
ADDITION THERE WILL BE STRONG GUSTY WINDS WITH SNOW IN THE SOUTHERN
GRANDE RONDE VALLEY NEAR LADD AND PYLES CANYONS AND HAVE ISSUED A
SNOW AND BLOWING SNOW ADVISORY FOR THAT AREA AS WELL. PLEASE REFER
TO AWIPS ID PDXWSWPDT WMO HEADER WWUS46 FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A SERIES OF WEATHER SYSTEMS WILL MOVE THROUGH THE REGION WEDNESDAY
THROUGH SATURDAY. THE STRONGEST STORM WILL BE FRIDAY NIGHT AND
SATURDAY WITH SNOW LEVELS DROPPING TO 1500 FEET SATURDAY NIGHT.
SUNDAY AND MONDAY WILL BE MAINLY DRY AS AN UPPER LEVEL RIDGE BUILDS
OVER THE PACIFIC NORTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, Feb 1, 4:59 AM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
459 AM PST WED FEB 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM SNOW MEACHAM 45.50N 118.42W
01/31/2006 5.0 INCH UMATILLA OR DEPT OF HIGHWAYS
5 INCHES OF NEW SNOW DURING EVENING.
1124 PM SNOW 14 NW TIETON 46.85N 120.95W
01/31/2006 5.0 INCH YAKIMA WA TRAINED SPOTTER
5 INCHES OF NEW SNOW.
&&
GKHHigh Wind, Lower Columbia Basin
- When
- February 1, 5:00 AM PST to 7:45 AM PST
- Where
- Lower Columbia Basin forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $20,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, February 1 to 28, 2006$300 million · 46 events
- Avalanche in California, February 1, 20061 death · 1 injured · 1 event
- Drought in Oklahoma, February 1 to 28, 2006$525,000 · 48 events
- Damaging Wind in Texas, February 1, 2006$65,000 · 56 kt wind · 1 event
- Heavy Rain in American Samoa, February 1, 2006$60,000 · 1 event
- Storm Surge in Maine, February 1, 2006$51,000 · 2 events
- Drought in Oklahoma, February 1 to 28, 200625 events
- Winter Weather in Washington, February 1, 20063 injured · 1 event
- Drought in Texas, February 1 to 28, 200624 events
- Drought in Colorado, February 1 to 28, 200621 events
- High Wind in American Samoa, February 1 to 3, 2006$25,000 · 53 kt wind · 1 event
- Drought in Missouri, February 1 to 28, 200619 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493013.